Article Text

PDF

Histological lesions associated with cyclosporin: incidence and reversibility in one year old kidney transplants.
  1. D J Versluis,
  2. F J Ten Kate,
  3. G J Wenting,
  4. J Jeekel,
  5. W Weimar
  1. Department of Internal Medicine, University Hospital, Rotterdam-Dijkzigt, The Netherlands.

    Abstract

    To determine the type and reversibility of the long term effects of cyclosporin A, biopsy specimens were taken from 20 recipients of kidney allografts, twelve months after transplantation, and three months later, during which time azathioprine was substituted for cyclosporin A. Arteriolar IgM and complement deposits and tubular isometric vacuolisation associated with cyclosporin A treatment significantly regressed after stopping this drug one year after transplantation. Conversion to azathioprine was accompanied by an increase in mononuclear cell infiltrates and tubulitis despite an evident improvement in renal function. Nephrotoxicity as a result of cyclosporin A is common but can be reversed--at least partially.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.